MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1190400
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 08/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2016) is considered to be a best estimate.This emdr represents the phasix flat mesh (device 4).Additional supplemental emdrs and emdrs were submitted to represent the ventralight st mesh (device 1), ventralight st (device 2) and ventrio st (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2014 - patient was diagnosed with incarcerated infraumbilical and periumbilical incisional hernia thereby underwent laparoscopic repair with implant of ventralight st (device 1).Per op notes, ¿a large incarcerated incisional hernia at the level of umbilicus.The hernia was reduced.The incarcerated omentum was reduced.A ventralight st (device 1) was placed and tacked.¿ on (b)(6) 2017 - patient was diagnosed with recurrent incisional ventral hernia thereby underwent laparoscopic converted to open repair with excision of ventralight st (device 1) and implant of ventralight st (device 2), ventrio st (device 3).Per op notes, ¿the hernia sac was identified and adherent to abdominal wall.The contents of hernia sac were reduced.The failed prior mesh (device 1) was resected.The hernia sac also excised.A ventralight st (device 2) was placed and intra-abdominal cavity and secured with sutures.The ventrio st (device 3) was placed and tacked.¿ on (b)(6) 2017 - patient was diagnosed with fascial dehiscence with small bowel evisceration thereby underwent open repair with excision of ventralight st (device 2), ventrio st (device 3) and implant of phasix mesh (device 4), xenmatrix ab (device 5).Per op notes, ¿the previously placed meshes (device 2 and 3) were removed.The prior tacks were removed.A xenmatrix (device 5) was placed in the intra-abdominal cavity and secured with tacks.Phasix mesh (device 4) was placed as onlay and secured using sutures.¿ on (b)(6) 2019 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with excision of phasix mesh (device 4) and implant of biological mesh.Per op notes, ¿the hernia sac was identified and excised.Adhesions were lysed.The prior mesh (device 4) was excised.A biological mesh was placed and sutured.¿.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23788638
Report Number1213643-2025-01197
Device Sequence Number13379524
Product Code OOD
UDI-Device Identifier00801741077692
UDI-Public(01)00801741077692(17)181028(10)HUAX1234
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2018
Device Catalogue Number1190400
Device Lot NumberHUAX1234
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Initial Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient SexFemale
Patient Weight151 KG